Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 96, NWS Springfield, MO

May 19, 2018Texas County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2018, 8:47 PM CDT for Texas County, Wright County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2018, 8:47 PM CDT (01:47 UTC)
Expired
May 19, 2018, 9:30 PM CDT
In force
43 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1239 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1239 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.4
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted.

835 
WUUS53 KSGF 200147
SVRSGF
MOC215-229-200230-
/O.NEW.KSGF.SV.W.0096.180520T0147Z-180520T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
847 PM CDT SAT MAY 19 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wright County in southwestern Missouri...
  Southwestern Texas County in south central Missouri...

* Until 930 PM CDT

* At 847 PM CDT, a severe thunderstorm was located over Norwood, or
  10 miles west of Mountain Grove, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Mountain Grove...                 Cabool...
  Dawson...                         Norwood...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3706 9254 3722 9251 3727 9226 3726 9206
      3706 9205
TIME...MOT...LOC 0147Z 266DEG 28KT 3712 9246 

HAIL...1.00IN
WIND...60MPH
 
$$

Wise
3 follow-up statements
475 
WWUS53 KSGF 200154
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
854 PM CDT SAT MAY 19 2018

MOC215-229-200230-
/O.CON.KSGF.SV.W.0096.000000T0000Z-180520T0230Z/
Wright MO-Texas MO-
854 PM CDT SAT MAY 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES...

At 853 PM CDT, a severe thunderstorm was located over Norwood, or 7
miles west of Mountain Grove, moving east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Mountain Grove...                 Cabool...
Norwood...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3706 9249 3721 9246 3727 9226 3726 9206
      3706 9205
TIME...MOT...LOC 0153Z 271DEG 27KT 3711 9240 

HAIL...1.25IN
WIND...60MPH
 
$$

Wise
630 
WWUS53 KSGF 200209
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
909 PM CDT SAT MAY 19 2018

MOC215-229-200230-
/O.CON.KSGF.SV.W.0096.000000T0000Z-180520T0230Z/
Wright MO-Texas MO-
909 PM CDT SAT MAY 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES...

At 909 PM CDT, a severe thunderstorm was located near Mountain Grove,
moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Mountain Grove...                 Cabool...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3706 9239 3727 9226 3726 9206 3706 9205
TIME...MOT...LOC 0209Z 272DEG 24KT 3709 9229 

HAIL...1.00IN
WIND...60MPH
 
$$

Wise
768 
WWUS53 KSGF 200230
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
930 PM CDT SAT MAY 19 2018

MOC215-229-200239-
/O.EXP.KSGF.SV.W.0096.000000T0000Z-180520T0230Z/
Wright MO-Texas MO-
930 PM CDT SAT MAY 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WRIGHT AND
SOUTHWESTERN TEXAS COUNTIES WILL EXPIRE AT 930 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

LAT...LON 3706 9239 3727 9226 3726 9206 3706 9205
TIME...MOT...LOC 0229Z 266DEG 28KT 3710 9210 

$$

Wise

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:01 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 19, 6:01 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
601 PM CDT Sat May 19 2018

.SHORT TERM...(This evening through Sunday)
Issued at 227 PM CDT Sat May 19 2018

Strong to severe convection continues in the eastern CWA
primarily along and north of a surface warm front and ahead of a
subtle H5 wave currently moving through the area. Meanwhile...boundary
interactions with the surface front is setting off another round
of convection over north central Oklahoma.

As the larger upper level wave moves out of eastern Colorado
toward the Upper Mississippi Valley...low pressure will develop
and move along the front. This will induce more convection along
the front that will move up and into the area during the overnight
hours. Primary threat with these storms will be wind and
hail...but an isolated tornado cannot be ruled out especially over
extreme southeast Kansas. This convection will continue into
early Sunday.

.LONG TERM...(Sunday Night through Saturday)
Issued at 227 PM CDT Sat May 19 2018

The quasi-stationary surface front meanders back and forth across
central Missouri through most of the week. This will keep slight
chance to chance PoPs in the forecast. In the upper levels..a
trough is situated over the southwestern US with a ridge over the
Central States. As small short waves move out of the southwest
trough and up and over the ridge...rain chances over the area
will increase.

Not too much variability in day-to-day temperatures with highs
generally in the low to mid 80s and lows in the low to mid
60s...or about 5-10 degrees above normal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 453 PM CDT Sat May 19 2018

Currently...a frontal boundary extends across the area...roughly
from JBR-JLN-PNC...with strong to severe convection occurring
along the boundary. An upper level low...located along the CO/NE
border is forecast to move into eastern SD by the end of the
forecast period. As it does...it will induce an area of low
pressure on the surface front which will move into northeastern
MO by the end of the forecast period.

For the most part...VFR conditions can be expected except in areas
where convection is occurring...which will be MVFR. The convective
activity will affect the KJLN and KSGF terminals most but could
affect KBBG after about 07z. Convection should be out of the
terminal areas by mid to late morning with mainly mid and upper
level clouds present through the remainder of the forecast period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Gaede
Hazardous weather outlook, May 19, 8:37 PM CDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
837 PM CDT Sat May 19 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210145-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
837 PM CDT Sat May 19 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.

DISCUSSION...

 A line of strong storms will move across the eastern Ozarks this
 evening. Additional scattered storms may develop from
 southeastern Kansas into southwestern Missouri overnight. A few
 of these storms could be strong to locally severe with winds up
 to 60 mph and hail up to the size of quarters. Localized minor
 flooding could develop where storms train over the same areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  Additional thunderstorm are possible on Sunday. A few storms
  may become severe especially across central Missouri.

Additional thunderstorm chances will occur next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Local storm report, May 19, 6:51 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             5 NNE MORRISVILLE       37.54N 93.38W
05/19/2018  E1.00 INCH       POLK               MO   EMERGENCY MNGR

&&

AF
Special weather statement, May 19, 6:51 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Springfield MO
651 PM CDT SAT MAY 19 2018

MOZ055>057-068>070-080-081-090>092-200030-
Dallas MO-Camden MO-Greene MO-Wright MO-Benton MO-Miller MO-
Hickory MO-Laclede MO-Webster MO-Morgan MO-Pulaski MO-
651 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HICKORY...NORTHERN
WEBSTER...DALLAS...NORTHWESTERN WRIGHT...SOUTHEASTERN BENTON...
MILLER...LACLEDE...WESTERN PULASKI...NORTHEASTERN GREENE...CAMDEN AND
MORGAN COUNTIES UNTIL 730 PM CDT...

At 651 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Lincoln to near Macks
Creek to near Strafford. Movement was east at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Northeastern Springfield...       Lebanon...
Lake of The Ozarks...             Lake of The Ozarks State Park...
Ha Ha Tonka State Park...         Bennett Spring State Park...
Marshfield...                     Eldon...
Osage Beach...                    Camdenton...
Buffalo...                        Versailles...
Strafford...                      Village of Four Seasons...
Richland...                       Lake Ozark...
Morgan...                         Fair Grove...
Crocker...                        Stover...

This includes Interstate 44 between mile markers 80 and 152.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and southwestern Missouri.

LAT...LON 3843 9262 3842 9241 3834 9241 3832 9225
      3833 9220 3801 9220 3727 9245 3722 9326
      3742 9320 3743 9318 3785 9308 3795 9311
      3800 9315 3806 9315 3835 9334 3850 9271
TIME...MOT...LOC 2351Z 257DEG 45KT 3830 9323 3788 9296 3727 9320

Hatch
Special weather statement, May 19, 7:34 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
734 PM CDT SAT MAY 19 2018

MOZ057-058-069>071-081>083-092-200130-
Dent MO-Maries MO-Camden MO-Wright MO-Phelps MO-Miller MO-Laclede MO-
Pulaski MO-Texas MO-
734 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR MARIES...NORTHERN WRIGHT...
DENT...MILLER...EASTERN LACLEDE...PULASKI...NORTHERN TEXAS...PHELPS
AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 830 PM CDT...

At 734 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hickory Hill to 13 miles north of
Hartville. Movement was east at 60 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Rolla...                          Fort Leonard Wood...
Montauk State Park...             Lake of The Ozarks State Park...
Salem...                          Waynesville...
St. Robert...                     St. James...
Licking...                        Richland...
Dixon...                          Belle...
Crocker...                        Iberia...
Doolittle...                      Vienna...
Newburg...                        Bunker...
Saint Elizabeth...                St. Elizabeth...

This includes Interstate 44 between mile markers 135 and 169, and
between mile markers 171 and 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3759 9131 3751 9131 3750 9121 3741 9122
      3742 9164 3740 9165 3735 9264 3843 9249
      3842 9241 3834 9240 3834 9220 3829 9219
      3829 9165 3816 9164 3815 9153 3779 9153
      3779 9131 3770 9130 3769 9115 3759 9116
TIME...MOT...LOC 0034Z 253DEG 53KT 3835 9244 3744 9257

Hatch
Local storm report, May 19, 8:05 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     1 N HALF WAY            37.63N 93.25W
05/19/2018                   POLK               MO   PUBLIC

            LARGE TREE BLOWN DOWN. ALSO HAD NICKEL SIZE
            HAIL.

&&
Special weather statement, May 19, 8:38 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
838 PM CDT SAT MAY 19 2018

MOZ071-083-200230-
Dent MO-Phelps MO-
838 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR DENT AND SOUTHEASTERN PHELPS
COUNTIES UNTIL 930 PM CDT...

At 838 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Newburg to 13 miles west
of Salem to near Licking. Movement was east at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Montauk State Park...             Salem...
Edgar Springs...                  Lenox...
Montauk...                        Turtle...
Jadwin...                         Howes Mill...
Darien...                         Lake Spring...
Gladden...                        Anutt...
Bangert...                        Boss...
Howes...                          Lecoma...
Stone Hill...                     Sligo...

LAT...LON 3759 9116 3759 9131 3751 9131 3750 9122
      3741 9122 3743 9175 3760 9176 3760 9188
      3781 9187 3795 9153 3779 9152 3779 9131
      3770 9130 3769 9115
TIME...MOT...LOC 0138Z 251DEG 34KT 3780 9181 3765 9179 3755 9185

Wise
Special weather statement, May 19, 8:42 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
842 PM CDT SAT MAY 19 2018

MOZ092-200245-
Wright MO-
842 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WRIGHT COUNTY UNTIL 945
PM CDT...

At 842 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mansfield, or 13 miles west of Mountain Grove, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mountain Grove...                 Mansfield...
Dawson...                         Norwood...

LAT...LON 3719 9261 3727 9225 3706 9225 3706 9258
TIME...MOT...LOC 0142Z 260DEG 18KT 3712 9251

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:06 PM CDTAreal Flood AdvisorySGFBenton, Morgan5 hr
May 19, 7:34 PM CDTSpecial Weather StatementSGFDent, Laclede, Maries, Miller, Phelps, Pulaski56 min
May 19, 8:13 PM CDTSevere Thunderstorm WarningSGFTexas, Wright47 min
May 19, 8:38 PM CDTSpecial Weather StatementSGFDent52 min
May 19, 8:42 PM CDTSpecial Weather StatementSGFWright63 min
May 19, 9:01 PM CDTSpecial Weather StatementSGFTexas44 min
May 19, 9:27 PM CDTAreal Flood AdvisorySGFTexas6 hr
May 19, 9:34 PM CDTSpecial Weather StatementSGFShannon56 min
May 19, 10:42 PM CDTSpecial Weather StatementSGFShannon48 min
May 19, 10:52 PM CDTSevere Thunderstorm WarningSGFTexas38 min
May 19, 11:03 PM CDTFlash Flood WarningSGFShannon, Texas6 hr
May 20, 12:54 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper51 min
May 20, 1:35 AM CDTSpecial Weather StatementSGFBarton, Cedar, Dade40 min
May 20, 2:34 AM CDTFlash Flood WarningSGFBenton12 hr
May 20, 4:54 AM CDTAreal Flood AdvisorySGFHowell, Shannon, Texas6 hr
May 20, 5:16 AM CDTSevere Thunderstorm WarningSGFJasper, McDonald, Newton59 min
May 20, 6:06 AM CDTRiver Flood WarningSGFShannon15 hr
May 20, 6:07 AM CDTSpecial Weather StatementSGFBarton, Dade, Jasper, Lawrence, McDonald, Newton53 min
May 20, 6:38 AM CDTSpecial Weather StatementSGFBarry, Christian, Dade, Greene, Polk52 min
May 20, 8:22 AM CDTSpecial Weather StatementSGFLaclede, Maries, Miller, Morgan, Phelps, Pulaski53 min
May 20, 9:02 AM CDTFlash Flood WarningSGFBenton, Camden, Hickory, Morgan, St. Clair6 hr
May 20, 9:13 AM CDTSevere Thunderstorm WarningSGFMaries, Phelps32 min
May 20, 10:33 AM CDTAreal Flood WarningSGFBarton, Vernon24 hr
May 20, 10:49 AM CDTRiver Flood WarningSGFVernon3 days
May 20, 10:49 AM CDTRiver Flood WarningSGFVernon3 days
May 20, 3:11 PM CDTSpecial Weather StatementSGFNewton49 min
May 20, 3:48 PM CDTSpecial Weather StatementSGFJasper42 min
May 20, 3:53 PM CDTSpecial Weather StatementSGFJasper52 min
May 20, 4:37 PM CDTSpecial Weather StatementSGFCedar53 min
May 20, 4:39 PM CDTSpecial Weather StatementSGFStone51 min
May 20, 4:54 PM CDTSevere Thunderstorm WarningSGFCedar24 min
May 20, 5:20 PM CDTSpecial Weather StatementSGFStone40 min
May 20, 5:39 PM CDTSpecial Weather StatementSGFSt. Clair51 min
May 20, 5:52 PM CDTSpecial Weather StatementSGFChristian38 min
May 20, 6:08 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory52 min
May 20, 6:19 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Taney56 min
May 20, 6:43 PM CDTSevere Thunderstorm WarningSGFOzark, Taney47 min
May 20, 6:48 PM CDTSpecial Weather StatementSGFCamden42 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.